MAUDE Adverse Event Report: ACCUVU SIZING ANGIOGRAPHIC CATHETER

ACCUVU SIZING ANGIOGRAPHIC CATHETER
Catalog Number 13709802
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 10/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with an av 5 70 038 pt 1cm 21ro sizing angiographic catheter.During a procedure, the catheter tip separated inside of the patient during an aaa stent graft placement.The device was able to be removed from the patient, using a snare and the patient did not experience any adverse effects or harm as a result of this incident.It was indicated the reported device is available for return to the manufacturer for a device evaluation.
 
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was an angiographic catheter, noted the catheter tip was separated.There was noted damage at the catheter break.A review of the complaint sample indicated a failure of the catheter shaft at the second-most distal sidehole.All ro bands were present and properly seated, indicating that the stake, swage, and embedding processes were properly performed.The failure was not at the site of an ro band placement.The catheter was inspected for visual indications of damage that could have led to compromised integrity, but none were apparent.There was evidence of material stretching at the site of the break, indicating unusual force was likely placed on the catheter.Though impossible to determine conclusively, this may have been due to difficulty interfacing with the guidewire or some other stress placed on the device.There was a significant deformation on the shaft portion of the detached tip, most likely caused by the snare during recovery.The customer's reported complaint description of the catheter "tip separated inside of the patient" is confirmed.Although the complaint is confirmed, a root cause for the catheter tip detaching cannot be definitively determined.A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly, and performance specifications.Labeling review: the instructions for use, which is supplied to the end user with states; "never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Do not attempt to hand straighten the tip of any curved tipped catheters which are furnished with a tip straightener.This may result in damage to the product.Tip straighteners are furnished on all catheters intended to be straightened with the aid of a tip straightener.Always use a guidewire to remove the catheter from the vasculature.Failure to do so may result in damage to the vessel, puncture site, product, or all three.The maximum pressure limit of catheters intended for flush angiography is stated on the catheter package.When using a pressure injector, do not exceed the stated maximum pressure.Catheters intended for selective angiography do not have a maximum pressure limit stated on the catheter package.Typical flow rates of up to 10cc per second are stated with pressure generated to achieve these typical flow rates.Never advance or retract an angiographic catheter or guidewire against resistance.This may result in damage to the vessel, the product, or both.Angiodynamics angiographic catheters are designed for use with specific guidewire diameters.The recommended maximum guidewire diameter is specified on the catheter label".A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
ACCUVU SIZING ANGIOGRAPHIC CATHETER
Common Device Name
ACCUVU SIZING ANGIOGRAPHIC CATHETER
MDR Report Key10777218
Report Number1319211-2020-00074
Device Sequence Number13737703
Product Code DQO
UDI-Device IdentifierH787137098025
UDI-PublicH787137098025
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K112452
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number13709802
Device Lot Number5603040
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/30/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer11/30/2020
11/30/2020
Initial Report FDA Received Date11/03/2020
Supplement Report FDA Received Date12/19/2020
01/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;